Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 16, 2021, 5:44 PM CDT for White County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 5:44 PM CDT (22:44 UTC)
- Expired
- Jul 16, 2021, 6:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
County White County, TN
The radar
The Nashville radar (KOHX), 117 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1708 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
005
WWUS84 KOHX 162244
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
544 PM CDT Fri Jul 16 2021
TNZ032-065-066-162330-
Putnam TN-Cumberland TN-White TN-
544 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CUMBERLAND...CENTRAL
WHITE AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 630 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sparta, moving northeast at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Sparta, Monterey, Pleasant Hill and Virgin Falls State Natural Area.
This includes Interstate 40 between mile markers 291 and 315.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3584 8527 3594 8558 3623 8538 3622 8533
3620 8532 3618 8528 3619 8526 3618 8526
3615 8521 3614 8509 3609 8499
TIME...MOT...LOC 2244Z 221DEG 19KT 3595 8537
$$
AdcockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 16, 2:02 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 16, 2:02 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Nashville TN 202 PM CDT Fri Jul 16 2021 .DISCUSSION... The crowd has thinned out a bit at forecast time, but scattered showers/storms continue to fire in this afternoon's warm temperatures. Fortunately, all of today's activity (and really any activity we get this weekend) is going to be working on instability almost exclusively. No shear for storms to interact with will keep most everyone rather benign. That said, let's talk about coverage. For the last several days, all of our major models (NAM/GFS/Euro) have been very persistent in illustrating scattered to numerous showers and thunderstorms starting tonight and last on and off through most of this weekend. While they are still doing this, most if not all of our hi-res guidance is showing really dry conditions through at least Saturday. I've tried to massage the PoPs through Saturday, taking into account models that have been very consistent over the last several days. I think the main thing to take away from what we're seeing in the guidance is that, while it is going to rain this weekend and some people are likely to see heavy doses of it at times, it's not likely to be a washout for any one area -- and no one period in time is going to be more likely than the next for chances. Just be prepared for wet conditions if you have outdoors plans any time this weekend. As far as severity goes, as I mentioned earlier, no severe weather is expected due to a lack of shear, but gusty winds to 40+ mph and some small hail can't be ruled out. If there's any upside, temperatures should be in the low to mid 80s for highs both days this weekend. The boundary responsible for this weekend's activity still looks like it should push through Middle TN on Monday. Will keep a chance PoP across the south, but the way models are leaning now, I think most everyone should be dry to start out the week with temperatures creeping back towards normal. && .AVIATION... 18Z TAF DISCUSSION. Scattered storms are expected to continue through around 00z at CSV. Other sites should remain precip free until late tonight/early Saturday morning when a weakening line of storms approaches from the west and impacts CKV, BNA, and MQY. Uncertain as to how far east the line will push, but additional storm development is expected close to 18z Saturday. Cigs are expected to be mainly VFR with occasional MVFR at CSV Saturday morning. Winds will be out of the southwest and gusty at times. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 84 71 85 70 / 60 60 40 70 30 Clarksville 71 83 69 84 67 / 60 60 30 60 20 Crossville 67 79 66 78 65 / 40 70 50 90 50 Columbia 71 83 69 84 68 / 60 60 40 80 40 Lawrenceburg 71 83 69 83 69 / 50 60 50 80 50 Waverly 70 82 69 83 68 / 70 60 40 60 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........11
Hazardous weather outlook, Jul 16, 3:20 AM CDT, 14 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 320 AM CDT Fri Jul 16 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-170830- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 320 AM CDT Fri Jul 16 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Scattered to numerous showers and thunderstorms are expected across the area today and early tonight. A few storms could be strong with gusty winds and locally heavy rain...especially across the west. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered to numerous showers and thunderstorms are expected across Middle Tennessee Saturday and Sunday as well. A few storms could be strong with gusty winds and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not likely at this time. 07
In the hours before
Special weather statement, Jul 16, 1:43 PM CDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Nashville TN
143 PM CDT Fri Jul 16 2021
TNZ028-030-064-161915-
Wilson TN-De Kalb TN-Smith TN-
143 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SMITH...NORTHWESTERN DE
KALB AND SOUTHEASTERN WILSON COUNTIES UNTIL 215 PM CDT...
At 143 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Watertown, or 11 miles north of Woodbury, moving
northeast at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Watertown, Gordonsville, Hickman, South Carthage, Alexandria,
Dowelltown, Liberty, Auburntown, Center Hill Lake and Edgar Evans
State Park.
This includes Interstate 40 between mile markers 252 and 266.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3616 8580 3613 8581 3610 8579 3609 8577
3608 8578 3607 8577 3593 8598 3596 8602
3596 8608 3597 8609 3596 8610 3596 8615
3595 8615 3596 8616 3596 8618 3598 8624
3625 8599
TIME...MOT...LOC 1843Z 222DEG 24KT 3599 8610
AdcockSpecial weather statement, Jul 16, 5:20 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
520 PM CDT Fri Jul 16 2021
TNZ032-065-162245-
Putnam TN-White TN-
520 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR WHITE AND SOUTHEASTERN PUTNAM
COUNTIES UNTIL 545 PM CDT...
At 520 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sparta, moving northeast at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Cookeville, Sparta, Doyle, Hamptons Crossroads and Bakers Crossroads.
This includes Interstate 40 between mile markers 286 and 288.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3600 8526 3600 8525 3581 8541 3582 8546
3581 8547 3582 8547 3582 8549 3588 8563
3615 8553 3607 8524 3605 8524
TIME...MOT...LOC 2220Z 207DEG 9KT 3591 8549
AdcockSpecial weather statement, Jul 16, 5:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
544 PM CDT Fri Jul 16 2021
TNZ032-065-066-162330-
Putnam TN-Cumberland TN-White TN-
544 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CUMBERLAND...CENTRAL
WHITE AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 630 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sparta, moving northeast at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Sparta, Monterey, Pleasant Hill and Virgin Falls State Natural Area.
This includes Interstate 40 between mile markers 291 and 315.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3584 8527 3594 8558 3623 8538 3622 8533
3620 8532 3618 8528 3619 8526 3618 8526
3615 8521 3614 8509 3609 8499
TIME...MOT...LOC 2244Z 221DEG 19KT 3595 8537
AdcockThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:43 PM CDT | Special Weather Statement | OHX | Smith | 32 min |
| Jul 16, 5:20 PM CDT | Special Weather Statement | OHX | White | 25 min |
| Jul 16, 5:51 PM CDT | Special Weather Statement | OHX | Hickman, Lawrence, Lewis | 39 min |
| Jul 16, 6:44 PM CDT | Special Weather Statement | OHX | Overton, Pickett | 46 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.